Alert archive / Nevada / Red Flag Warnings in 2012
Red Flag Warning 20, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 22, 2012, 2:09 AM PDT. It took effect at Jul 22, 2012, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2012, 2:09 AM PDT (09:09 UTC)
- In effect from
- Jul 22, 2012, 11:00 AM PDT
- Expired
- Jul 22, 2012, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
230 WWUS85 KLKN 220909 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 209 AM PDT SUN JUL 22 2012 NVZ467-468-230015- /O.NEW.KLKN.FW.W.0020.120722T1800Z-120723T0400Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- 209 AM PDT SUN JUL 22 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467 AND 468... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY AND FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NVZ454-457-230015- /O.NEW.KLKN.FW.W.0020.120722T1800Z-120723T0400Z/ CENTRAL LANDER AND EUREKA COUNTIES- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 209 AM PDT SUN JUL 22 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR GUSTY OUTFLOW WINDS AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 454 AND 457... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY OUTFLOW WINDS AND DRY THUNDERSTORMS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES AND FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * THUNDERSTORM COVERAGE...ISOLATED TO SCATTERED DRY THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH THIS EVENING. * OUTFLOW WINDS...ERRATIC THUNDERSTORM WIND GUSTS TO 50 MPH ARE POSSIBLE. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH RECEPTIVE FUELS AND STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...RECEPTIVE FUELS AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
758 WWUS85 KLKN 222111 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 211 PM PDT SUN JUL 22 2012 NVZ467-468-230400- /O.CON.KLKN.FW.W.0020.000000T0000Z-120723T0400Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- 211 PM PDT SUN JUL 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467 AND 468... * AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY AND FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NVZ454-457-230400- /O.CON.KLKN.FW.W.0020.000000T0000Z-120723T0400Z/ CENTRAL LANDER AND EUREKA COUNTIES- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 211 PM PDT SUN JUL 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY OUTFLOW WINDS AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 454 AND 457... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES AND FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY. * THUNDERSTORM COVERAGE...ISOLATED TO SCATTERED DRY THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH THIS EVENING. * OUTFLOW WINDS...ERRATIC THUNDERSTORM WIND GUSTS TO 50 MPH ARE POSSIBLE. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH RECEPTIVE FUELS AND STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...RECEPTIVE FUELS AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 21, 2:37 PM PDT, 11 hours 32 minutes earlier.
Area forecast discussion, Jul 21, 2:37 PM PDT, 11 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 237 PM PDT SAT JUL 21 2012 .SYNOPSIS...ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON OVER EASTERN NEVADA. MORE AFTERNOON CONVECTION IS FORECAST FOR SUNDAY WITH THE MONSOON RETURNING THIS WEEK. && .SHORT TERM...THE REMAINDER OF TODAY THROUGH MONDAY...THE SYNOPTIC PATTERN FEATURES A MASSIVE DOME OF HIGH PRESSURE OVER THE CENTRAL PLAINS...A DEEP LOW OFF THE COAST OF BRITISH COLUMBIA AND A VORT LOBE ENTERING CENTRAL CALIFORNIA. THE NAM12 CONTINUES TO PROJECT WIDESPREAD AREAS OF NEGATIVE LIFTED INDICES AND CAPES ABOVE 400 J/KG THIS FORECAST PERIOD. THE PWS ARE A SKOSH LOW OVER THE CENTRAL ZONES...RANGING FROM .45 TO .55 OF AN INCH. HOWEVER...ALONG THE UTAH/NEVADA BORDER...THE NAM HAS THE PWS RANGING BETWEEN .75 TO .90 OF AN INCH THIS EVENING. PROGGED SOUNDINGS DEPICT CLASSIC INVERTED V SOUNDING FOR ELY WITH BASES NEAR 550 MB...A DEEP LAYER OF MOISTURE...AND CONVECTIVE TEMPS BETWEEN 85F. ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THE TOMORROW AND MONDAY AFTERNOONS...ALTHOUGH SIGNIFICANT QPF IS NOT ANTICIPATED. .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. MODELS ARE IN GOOD AGREEMENT. THERE ARE SOME FEATURE POSITIONING ISSUES CONTINUING TO ARISE IN THE LATTER PART OF THE MODEL RUNS. A SUBSTANTIAL RIDGE OVER THE GREAT PLAINS WILL BLOCK ANY STRONG SYNOPTIC PACIFIC STORM SYSTEMS FROM AFFECTING THE WEST. AN UPPER LOW PRESSURE SYSTEM WILL EXIT INTO CANADA VIA ID/MT MONDAY NIGHT...MOVE ALONG THE U.S./CANADA BORDER...AND PLUNGE INTO THE NORTHEAST U.S. BY FRIDAY. THIS IS VERY SIMILAR TO THE MODEL RUN 24 HOURS AGO AND THE MOVEMENT OF THIS UPPER LEVEL SYSTEM WILL ALLOW THE CURRENT ESTABLISHED RIDGE TO RE-INVENT ITSELF NEAR THE 4-CORNERS AREA AS ANOTHER LOW FORMS OFF THE PACIFIC NORTHWEST. THATS THE GFS VERSION. THE ECMWF MODEL SOLUTION DIFFERS SLIGHTLY BUT COULD MEAN THE DIFFERENCE BETWEEN CONVECTION OR NO AS THE WEEK WEARS ON. IT APPEARS THAT AT LEAST BRIEFLY THE ECMWF IS POSITIONING THE RENEWED HIGH PRESSURE FEATURE OVER UT WHICH WOULD BE LESS THAN IDEAL TO PUMP UNSTABLE AIR INTO THE GREAT BASIN. MADE SOME MINOR CHANGES TO DRY/WET THUNDERSTORM COVERAGE EACH PERIOD. HIGH TEMPERATURES WILL GENERALLY BE IN THE MID 90S AND LOWS WILL BE IN THE 50S. && .AVIATION...VFR CONDITIONS ARE EXPECTED AT KWMC KEKO KELY AND KTPH THROUGH SUNDAY AFTERNOON. THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NEVADA THROUGH EARLY SATURDAY EVENING...AND AGAIN SUNDAY AFTERNOON AND EVENING. KELY WILL MOST LIKELY BE AFFECTED THROUGH THIS EVENING WITH ALL TAF SITES AND EVENING WITH THE POTENTIAL TO AFFECT KEKO KELY AND KTPH ON SUNDAY. WINDS EMANATING FROM THUNDERSTORMS WILL BE GUSTY TO AROUND 40 KTS. && .FIRE WEATHER...ISOLATED THUNDERSTORMS HAVE ALREADY DEVELOPED TODAY OVER 470 AND 455 AND MORE THUNDERSTORMS ARE EXPECTED THIS EVENING. NEW FIRE STARTS POSSIBLE. RH RECOVERY OVER THE WESTERN FIRE WEATHER ZONES WILL BE FAIR TO POOR...DECENT RH RECOVERY PROJECTED ALONG THE UTAH/NEVADA BORDER. ANOTHER ROUND OF AFTERNOON THUNDERSTORMS EXPECTED SUNDAY AFTERNOON. POSSIBLE RETURN OF MONSOON MOISTURE EARLY NEXT WEEK...WITH THE MODELS PROJECTING PWS NEAR ONE INCH OVER PORTIONS OF CENTRAL AND NORTHERN NEVADA. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 97/92/92/97
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:05 PM PDT | Special Weather Statement | LKN | 40 min | |
| Jul 21, 5:19 PM PDT | Special Weather Statement | LKN | 41 min | |
| Jul 21, 6:24 PM PDT | Special Weather Statement | LKN | 36 min | |
| Jul 21, 6:25 PM PDT | Special Weather Statement | LKN | 65 min | |
| Jul 21, 6:58 PM PDT | Special Weather Statement | LKN | 47 min | |
| Jul 22, 12:49 PM PDT | Special Weather Statement | LKN | 41 min | |
| Jul 22, 1:24 PM PDT | Special Weather Statement | LKN | Lander | 51 min |
| Jul 22, 2:47 PM PDT | Special Weather Statement | LKN | Elko | 43 min |
| Jul 22, 4:59 PM PDT | Special Weather Statement | LKN | 46 min |
Nearby
Red Flag Warnings in Nevada, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.